Certain conditions make it harder to reliably detect tumors, study says
by dbrinker on Sat Feb 16, 2013 03:01 PM
I am hoping that someone can offer some suggestions for my husband! He is 73 was dx with GBM IV end of April 2012 removed 99% of 5cm tumor and placed glio wafers. Did 45 rounds of radiation along with Oral Chemo Temodar was given 12 months (of which I don't pay any attention to the statts ) on this terrible disease. Traveled to Duke University and still with NO in St Pete Fla. No regrowth on any new MRI, off all decadron steroids, just double dose of Temodar 280 Mg , Keppra twice a day (never had a seizure), and 20 mg of Celexa for depression. But has headaches every day. Our doctor has him on Vicadin for the pain of the headaches. Is there anyone out here that has similar experience or can lend any deas for this. Appreciate any help.
by kat54 on Sat Feb 16, 2013 05:01 PM
Dianne, I am sorry for your husband'd dx. I am a 20 year GBMIV survivor. I too suffer headaches. I sleep on two pillows to keep my head elevated. It seems to keep the spinal fluid from pooling in the cavity left by the resection and causing pressure. i notice throbing pain when the barometric pressure changes either uo or down. like arthritis pain I guess. I try to keep my surgery site warm to keep the spinal fluid warm. it seems to help. I hope tihs helps. Prayers for continued good MRIs. Kathleen
by ourVictory on Sun Feb 17, 2013 05:24 AM
27 month and gladly surviving after a 6-18 month prognosis. One of my initial GBM was 5 cms and the other one about 2.54 cms. My headaches are now very sporadic, mild and short term-seconds to 15-20 min after my initial surgery nothing compared to my 2010 headaches.MY hospital staff did mentioned initially like our friend said to elevate my head with a wedge-I use pillows(three) during my sleep. I now do it on my own as a habit before surgery I did not use pillows. still using Keppra my deppresion was bad on the first two months but I decided to take pills for it only if needed I only took it once on my own because it made it a little bit hard to go to sleep problem going to sleep was never a problem before or after surgery and maybe was given some when at the hospital. TEMODAR WAS GIVEN TO ME FOR MORE THAN A YEAR that went from a regular 100 mg to seldom 300mg dose. the Only time I had nausea and vomit with temodar was when I did not followed the timeframe prior to temodar antinausea pills. Very exhausted when radiation and temodar was given/ taken on the same days monday to friday. I strongly believe that my family and friends support gave me the strenght to avoid deppression as much as possible many times on the first two weeks I said to myself I have no appetite but have to eat something because I need to. I now do eat well and regaining some lostweight after my aprox14 pounds initial weight loss.I was extremely verbally aggressive but doing better-still impatient but working on it. My what I now know are convulsions are very mild, for example I CONFUSED A FLY ON MY leg with a convulsion. but a few are quick and slight, a few sporadic stiff fingers; only one seemed like an insect crawling from my back to my neck. From what I know from my doctors no regrowth after all those months is something good. I 've had two regrowths one that required gamma knife and the second one was treated with a different type of chemo. I did changed my diet slightly two sips of wine and one beer in two years- less red meat but still eating it since my hospital dietitian says what I am eating is good-that is basically what I used to eat before my diagnose-.
by jpearson472 on Sun Feb 17, 2013 07:19 AM
Hi diane, you say no regrowth in any new MRIs when was the last MRI? H0w LONG have the headaches been going on. it could be sideeffects of the keppra headachesa are listed as a side effect. There could also be some edema going on, dex would fix that. Id call your no and see if they think doing that for a could of weeks of dex would help. youd know pretty quick
by dbrinker on Sun Feb 17, 2013 11:34 PM
On Feb 17, 2013 7:19 AM jpearson472 wrote: Hi diane, you say no regrowth in any new MRIs when was the last MRI? H0w LONG have the headaches been going on. it could be sideeffects of the keppra headachesa are listed as a side effect. There could also be some edema going on, dex would fix that. Id call your no and see if they think doing that for a could of weeks of dex would help. youd know pretty quick
On Feb 17, 2013 7:19 AM jpearson472 wrote:
Dave's last MRI was on Jan 25th. Headaches have been going on for some time now. They reduced the Decadron from 6mg, 4, 2, 1 and 1/2 now nothing for past 3 weeks. Even on the decadron he still has headaches. We go back on the 27th and I wrote down all my questions. It seems to me and the occupational therapist that even though the MRIs are clean we see a steady decline with speech, walking, sleeping away most of the day, confusion. anger. Yesterday after a very bad day of crying I gave him a small dose of Zanax and that seemed to help better than Celexa! I guess it's a roller coaster ride and we seem to live MRI to MRI.
Appreciate your feedback.
by jpearson472 on Mon Feb 18, 2013 03:49 AM
Diane. I am sure that u like the rest of us alway look up the side effects of the med we are on. How long has me been on keppra and what doese. I have never had a seizure but they put me on a 1000 mg . oops! had huge side effects to it. had about every side effect listed. Im now on only 500mg a day and doing a lot better. here is just some of the side effects if you have not looked them up. Levetiracetam is generally well tolerated,but may cause drowsiness, weakness, unsteady gait, coordination problems, headaches, depression, anger, halyucinations
by Jackson5 on Mon Feb 18, 2013 05:11 PM
My husband was experiencing extreme headaches for weeks so I took him to the hospital where they did a CAT scan and found he had a sinus infection. His tumor and swelling showed stable so he took a round of antibiotics and the headaches went away. Not sure if this will help in your situation but with all the nasty colds going around you never know?
by dbrinker on Fri Feb 22, 2013 12:17 PM
Thanks for your suggestions with regards to my husband Dave's headaches.
We did go see the Neurologist the other day and cut down the Keppra from 1,000 mg a day to 500 and changed the Celexa from taking it at night to a morning dose.
For now this seems to be helping and his last 5 day dose of Chemo was yesterday, better mood, no headaches and he seems to have more energy. I'm hoping this will last.
by cpmty on Fri Feb 22, 2013 12:28 PM
it is possible ... have you check that he sleeps ok at night and doesn't have apnea? When I had worrible headaches they found I had sleep apnea. Just an idea...
by dbrinker on Fri Feb 22, 2013 02:37 PM
Yes I did check for apnea because a dear friend of ours has this, but not Dave's case. This week so far has been so much better once we tweaked his meds. This Keppra meds is a tough drug, he never once had a seizure but it was interesting to know from the Neurologist who said for me to watch him closely and if I find him standing looking out into space watch his fingers to see if he has the slightess shake for a seizure.
When you track a discussion, you will get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to track this discussion?
If you stop tracking this discussion, you will no longer get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to stop tracking this discussion?
If you were considering traveling for cancer treatment, which headline would you find more interesting?
Destination: HOPE. Cancer care that is worth the trip.
Over 84% of our patients travel to our hospital from another state
Neither headline is interesting
We care about your feedback. Let us know how we can improve your CancerCompass experience.